Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 37, NWS Lubbock, TX

May 23, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at May 23, 2011, 5:08 AM CDT for 24 counties in Texas. It took effect at May 24, 2011, 11:00 AM CDT. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 23, 2011, 5:08 AM CDT (10:08 UTC)
In effect from
May 24, 2011, 11:00 AM CDT
Expired
May 24, 2011, 9:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 2:48 PM CDTNON-TSTM WND GST 58Hart, TXKVII SCHOOLNET REPORT
May 24, 3:25 PM CDTWILDFIRE 1200Reese Center, TXWILDFIRE DESTROYED 2 OUTBUILDINGS AND 8 SERVICE VEHICLES. COUNTY ROAD 6520 WAS CLOSED. 50 HOMES WERE THREATENED AND SAVED. FIRE WAS CONTAINED 1800 CDT.
May 24, 3:40 PM CDTNON-TSTM WND GST 59Reese Center, TX
May 24, 3:45 PM CDTWILDFIRE 200010 Ne Post, TXWILDFIRE THREATENED 3 HOMES AND 3 OUTBUILDINGS. REPORTED TO BE 60 PERCENT CONTAINED ATTM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6018 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS84 KLUB 231008
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
508 AM CDT MON MAY 23 2011

TXZ021>044-232100-
/O.CAN.KLUB.FW.A.0037.110523T1800Z-110524T0200Z/
/O.UPG.KLUB.FW.A.0038.110524T1800Z-110525T0200Z/
/O.NEW.KLUB.FW.W.0037.110524T1700Z-110525T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
508 AM CDT MON MAY 23 2011

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR
SUSTAINED 20 FOOT WINDS FROM 25 TO 30 MPH...RELATIVE HUMIDITY 
FROM 5 TO 10 PERCENT AND EXTREME FIRE DANGER FOR THE TEXAS SOUTH
PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

STRONG WESTERLY WINDS NEAR 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON AS AN INTENSE STORM DEVELOPS
JUST NORTH OF THE AREA. WIND GUSTS NEAR 50 MPH ALSO ARE EXPECTED
ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10 PERCENT AND HIGH
TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT CONDITIONS WORSENING
RECENTLY TO EXTREME AND EXCEPTIONAL LEVELS...THERE WILL BE A
HEIGHTENED RISK FOR WILD FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED...A RED
FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. EVEN ACCIDENTAL SPARKS...DROPPED CIGARETTES...
OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY DEVELOP INTO RAPIDLY
SPREADING WILDFIRES.

&&

$$
4 follow-up statements
304 
WWUS84 KLUB 232013
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
313 PM CDT MON MAY 23 2011

TXZ021>044-241100-
/O.CON.KLUB.FW.W.0037.110524T1700Z-110525T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
313 PM CDT MON MAY 23 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
TUESDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN
PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
TUESDAY. 

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

STRONG WESTERLY WINDS NEAR 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON. WIND GUSTS NEAR 50 MPH
ALSO ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10
PERCENT AND HIGH TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT
CONDITIONS WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL
LEVELS...THERE WILL BE A HEIGHTENED RISK FOR WILD FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED...A RED
FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. EVEN ACCIDENTAL SPARKS...DROPPED
CIGARETTES... OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY
DEVELOP INTO RAPIDLY SPREADING WILDFIRES.

&&

$$
101 
WWUS84 KLUB 241010
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
510 AM CDT TUE MAY 24 2011

TXZ033>035-039>044-242100-
/O.NEW.KLUB.FW.A.0039.110525T1600Z-110526T0000Z/
/O.EXT.KLUB.FW.W.0037.110524T1600Z-110525T0200Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
510 AM CDT TUE MAY 24 2011

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH...
RELATIVE HUMIDITY VALUES FROM 5 TO 10 PERCENT...AND EXTREME FIRE
DANGER OVER THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME
SOUTHERN TEXAS PANHANDLE...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS AND SOUTHERN ROLLING
PLAINS...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING. A FIRE WEATHER WATCH ALSO HAS BEEN ISSUED
FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

STRONG WESTERLY WINDS NEAR 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE
EXPECTED TO DEVELOP THIS AFTERNOON. WIND GUSTS NEAR 50 MPH ALSO
ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10 PERCENT AND
HIGH TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT CONDITIONS
WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL LEVELS...THERE WILL
BE A HEIGHTENED RISK FOR WILD FIRE SPREAD.

ON WEDNESDAY...GUSTY NORTHWEST WINDS COMBINED WITH WARM TEMPERATURES
AND LOW RELATIVE HUMIDITY MAY CAUSE CONDITIONS FAVORABLE ONCE AGAIN
FOR RAPIDLY SPREADING WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. ACCIDENTAL SPARKS...DROPPED CIGARETTES...
OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY DEVELOP INTO RAPIDLY
SPREADING WILDFIRES.

$$

TXZ021>032-036>038-242100-
/O.EXT.KLUB.FW.W.0037.110524T1600Z-110525T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
510 AM CDT TUE MAY 24 2011

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH...
RELATIVE HUMIDITY VALUES FROM 5 TO 10 PERCENT...AND EXTREME FIRE
DANGER OVER THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME
SOUTHERN TEXAS PANHANDLE...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS AND SOUTHERN ROLLING
PLAINS...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING. 

STRONG WESTERLY WINDS NEAR 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE
EXPECTED TO DEVELOP THIS AFTERNOON. WIND GUSTS NEAR 50 MPH ALSO
ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10 PERCENT AND
HIGH TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT CONDITIONS
WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL LEVELS...THERE WILL
BE A HEIGHTENED RISK FOR WILD FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED...A RED
FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. EVEN ACCIDENTAL SPARKS...DROPPED
CIGARETTES... OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY
DEVELOP INTO RAPIDLY SPREADING WILDFIRES.

&&

$$
306 
WWUS84 KLUB 242056
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
356 PM CDT TUE MAY 24 2011

TXZ033>035-039>044-250200-
/O.CON.KLUB.FW.W.0037.000000T0000Z-110525T0200Z/
/O.CON.KLUB.FW.A.0039.110525T1600Z-110526T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
356 PM CDT TUE MAY 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH... RELATIVE HUMIDITY
VALUES FROM 5 TO 10 PERCENT...AND EXTREME FIRE DANGER OVER THE
SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS
PANHANDLE......FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS AND
SOUTHERN ROLLING PLAINS...


A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

STRONG WESTERLY WINDS NEAR 30 TO 40 MPH AT THE 20 FOOT LEVEL ARE
EXPECTED TO CONTINUE THIS AFTERNOON INTO THE EVENING. WIND GUSTS NEAR 50
MPH ALSO ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10
PERCENT AND HIGH TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT
CONDITIONS WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL
LEVELS...THERE WILL BE A HEIGHTENED RISK FOR WILD FIRE SPREAD.

ON WEDNESDAY...GUSTY NORTHWEST WINDS COMBINED WITH WARM
TEMPERATURES AND LOW RELATIVE HUMIDITY MAY CAUSE CONDITIONS
FAVORABLE ONCE AGAIN FOR RAPIDLY SPREADING WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO CONTINUE. A COMBINATION OF STRONG
WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. ACCIDENTAL SPARKS... DROPPED
CIGARETTES... OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY
DEVELOP INTO RAPIDLY SPREADING WILDFIRES.

$$

TXZ021>032-036>038-250200-
/O.CON.KLUB.FW.W.0037.000000T0000Z-110525T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
356 PM CDT TUE MAY 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH... RELATIVE HUMIDITY
VALUES FROM 5 TO 10 PERCENT...AND EXTREME FIRE DANGER OVER THE
SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS
PANHANDLE......FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS AND
SOUTHERN ROLLING PLAINS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

STRONG WESTERLY WINDS NEAR 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE
EXPECTED TO CONTINUE THIS AFTERNOON INTO THE EVENING HOURS. WIND GUSTS
NEAR 50 MPH ALSO ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5
TO 10 PERCENT AND HIGH TEMPERATURES MOSTLY IN THE 90S. WITH
DROUGHT CONDITIONS WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL
LEVELS...THERE WILL BE A HEIGHTENED RISK FOR WILD FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED...A RED
FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL. EVEN ACCIDENTAL SPARKS...DROPPED
CIGARETTES... OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY
DEVELOP INTO RAPIDLY SPREADING WILDFIRES.

&&

$$
640 
WWUS84 KLUB 250215
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT TUE MAY 24 2011

TXZ033>035-039>044-251200-
/O.EXP.KLUB.FW.W.0037.000000T0000Z-110525T0200Z/
/O.CON.KLUB.FW.A.0039.110525T1600Z-110526T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
915 PM CDT TUE MAY 24 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH
OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND
A HIGH FIRE DANGER FOR THE CENTRAL AND SOUTHERN SOUTH AND ROLLING
PLAINS...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING HAS EXPIRED FOR TODAY. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING.

WESTERLY WINDS WERE GRADUALLY EASING THIS EVENING...BRINGING AN
END TO CRITICAL FIRE WEATHER CONDITIONS FOR TODAY.
HOWEVER...AFTER POOR HUMIDITY RECOVERIES TONIGHT...WEDNESDAY WILL
BRING GUSTY NORTHWESTERLY WINDS AND WHEN COMBINED WITH WARM AND
VERY DRY CONDITIONS THE WEATHER WILL AGAIN BE FAVORABLE FOR RAPIDLY
SPREADING WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ021>032-036>038-250315-
/O.EXP.KLUB.FW.W.0037.000000T0000Z-110525T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
915 PM CDT TUE MAY 24 2011

...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WESTERLY WINDS WERE GRADUALLY EASING THIS EVENING...BRINGING AN
END TO CRITICAL FIRE WEATHER CONDITIONS FOR TODAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 23, 4:40 AM CDT, 28 minutes earlier.

Area forecast discussion, May 23, 4:40 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
440 AM CDT MON MAY 23 2011

.SHORT TERM...
CONVECTION FAILED TO MATERIALIZE ALONG THE RETREATING DRYLINE EARLY
THIS MORNING. THE LIFT WAS NOT QUITE STRONG ENOUGH TO INITIATE ANY
CONVECTION DESPITE THE LARGE AMOUNT OF INSTABILITY AND INCREASING
MOISTURE. THE DRYLINE WILL MIX EAST TODAY UNDER WESTERLY FLOW. THE
DRYLINE MAY END UP PUSHING TO OUR EASTERN BORDER WHICH WOULD ALLOW A
VERY NARROW AREA FOR CONVECTION THIS AFTERNOON. STRONG INSTABILITY
WITH WEAK FRONTOGENETICAL FORCING MAY BE ABLE TO INITIATE A FEW
STORMS. WILL KEEP THE SLIGHT CHANCE IN THE FORECAST FOR THE FAR
EAST. OTHERWISE...ANOTHER DRY AND BREEZY DAY IS EXPECTED ACROSS THE
REST OF THE AREA. THE ATMOSPHERE WILL QUICKLY MIX TO HEIGHTS OVER
600MB TODAY. HOWEVER...MID LEVEL WINDS ARE VERY WEAK WITH LESS THAN
20KT PROGGED AT 700MB. WINDS OF 35-40KT AT 500MB LEAVE MORE THAN
DESIRED FOR A WINDY DAY. THE SURFACE PRESSURE GRADIENT WILL
STRENGTHEN THIS AFTERNOON BUT NOT TO A POINT WHERE CONDITIONS BECOME
WINDY. TEMPERATURES WILL CONTINUE TO BE MUCH ABOVE AVERAGE FOR THIS
TIME OF YEAR WITH 90S EXPECTED AREA WIDE. READINGS NEAR 100 DEGREES
ARE POSSIBLE AGAIN OFF THE CAPROCK. JDV

&&

.LONG TERM...
UPPER LEVEL WAVE JUST ABOUT TO MOVE ONTO THE CENTRAL CALIFORNIA
COASTLINE IS EXPECTED TO DEEPEN AS IT SWINGS OUT ACROSS THE FRONT
RANGE OF THE ROCKIES AND INTO CENTRAL HIGH PLAINS LATE TUESDAY.
TRENDS SUPPORT UNUSUALLY STRONG WIND FIELDS ALOFT FOR THIS TIME OF
YEAR WHICH COMBINED WITH VERY DEEP MIXING ABOVE 600 MB SHOULD
YIELD A VERY WINDY DAY MORE TYPICAL OF APRIL. OBJECTIVE WIND
GUIDANCE STILL INDICATING A LARGE SPREAD AS WE HAVE BEEN SEEING
THE PAST SEVERAL WEEKS...BUT EVEN SIDING WITH LOWER SPEEDS AS ALSO
HAS BEEN RECENTLY COMMON EASILY PRODUCES WIND ADVISORY LEVELS FOR
MOST OF THE AREA. THIS IS OUR LEAN AS WELL...YET EVEN FAVORING THE
LOWER WIND SPEEDS REQUIRES AN INCREASED MENTION OF DUST IN FORECASTS.
WE ALSO WILL BEEF UP STRONG WIND THREAT AND DUST OBSCURATION IN
HAZARDOUS WEATHER OUTLOOK.

UPPER LOW WILL SLOWLY EDGE EAST THROUGH CENTRAL PLAINS TUESDAY
NIGHT AND WEDNESDAY MAINTAINING STRONG WIND FIELDS ALOFT OVER
SOUTHERN HIGH PLAINS. COOLER AIR WILL FOLLOW WEDNESDAY WITH A
SWITCH TO NORTHWEST WINDS BUT A BREEZY OR LOW END WINDY AND DRY
DAY LIKELY TO FOLLOW OWING TO PROXIMITY OF STORM STILL PROJECTED
TO BE IN EASTERN KANSAS LATE IN THE DAY.

COOL SURFACE RIDGE AND LOW AMPLITUDE UPPER LEVEL RIDGE SHOULD MOVE
ACROSS THE AREA THURSDAY WITH MUCH LIGHTER WINDS UNTIL SOUTHERLY
BREEZES DEVELOP LATE IN THE DAY MAINLY WESTERN ZONES WITH NEXT
ROUND OF SURFACE PRESSURE FALLS. WESTERLY FLOW ALOFT LATE NEXT
WEEK WITH MORE PACIFIC ENERGY EMERGING WELL TO OUR NORTH WILL
LEAD TO INCREASE IN WINDS AND TEMPERATURES AGAIN...THOUGH
STRONGEST WIND FIELDS SHOULD ALSO REMAIN TO OUR NORTH. UPPER
HEIGHTS PROJECTED TO BUILD OVER THE SOUTHERN PLAINS NEXT WEEKEND
KEEPING RAIN CHANCES AT BAY FOR NOW. RMCQUEEN

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL EXIST AGAIN THIS AFTERNOON.
TEMPERATURES WILL SOAR INTO THE 90S WITH READINGS NEAR 100 DEGREES
OFF THE CAPROCK. A DRYLINE OVER THE SOUTH PLAINS THIS MORNING WILL
SURGE EAST TODAY LEAVING MOST OF THE AREA IN DRY AIR. THIS IN
COMBINATION WITH THE HOT TEMPERATURES WILL CAUSE RELATIVE HUMIDITIES
TO DROP INTO THE SINGLE DIGITS. WINDS WILL INCREASE THIS AFTERNOON
WITH AN INCREASING SURFACE PRESSURE GRADIENT. HOWEVER...SPEEDS ARE
EXPECTED TO REMAIN IN THE 15 TO 20 MPH RANGE AT THE 20 FOOT LEVEL.

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS HAVE BEEN OUTLOOKED
CENTERED ON OUR AREA TUESDAY AS AN INTENSE STORM DEVELOPS JUST TO
THE NORTH...SIMILAR TO SOUTHERN PLAINS WILD-FIRE OUTBREAK PATTERN.
THIS SHOULD LEAD TO SUSTAINED 20 FOOT WINDS ON THE ORDER OF 25-30
MPH...WITH STRONG WIND GUSTS NEAR 50 MPH RANGE AS DEEP MIXING TAPS
INTO SIMILAR WIND CORES AT THE 600 MB LEVEL. WILD-FIRE SPREAD RISK
WILL BE GREATER THAN WE HAVE SEEN IN THE PAST SEVERAL WEEKS AS
DROUGHT CONDITIONS HAVE FURTHER DETERIORATED. SO WE WILL CHOOSE
HIGH-END WORDING OF THESE THREATS IN OUR RED FLAG WARNING PRODUCT...
WHICH WE ARE ISSUING THIS MORNING. COOLER NORTHWEST WINDS WEDNESDAY
WILL STILL BE STRONG ENOUGH AND HUMIDITY LOW ENOUGH FOR AT LEAST
ELEVATED FIRE DANGER TO CONTINUE. WILL NEED TO MONITOR WEDNESDAY
MORE CLOSELY FOR MORE HEIGHTENED CONCERNS. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        91  52  85  50  81 /   0   0   0   0   0
TULIA         94  56  90  52  82 /  10   0   0   0   0
PLAINVIEW     94  56  91  53  82 /  10   0   0   0   0
LEVELLAND     94  56  93  54  87 /   0   0   0   0   0
LUBBOCK       96  59  94  57  86 /  10   0   0   0   0
DENVER CITY   95  55  93  54  90 /   0   0   0   0   0
BROWNFIELD    95  56  95  54  88 /   0   0   0   0   0
CHILDRESS    100  63  96  59  87 /  20  10   0   0   0
SPUR         100  61  98  59  86 /  20   0   0   0   0
ASPERMONT    100  64  99  62  90 /  20  10  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR THE FOLLOWING
ZONES: TXZ021>044.

&&

01/05
Hazardous weather outlook, May 23, 4:52 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
452 AM CDT MON MAY 23 2011

TXZ021>044-241000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
452 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO
ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS DEVELOPING OVER
MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY
AS AN INTENSE STORM DEVELOPS JUST NORTH OF THE AREA. SUSTAINED
WIND SPEEDS NEAR 30 MPH ARE EXPECTED TUESDAY AFTERNOON WITH GUSTS
NEAR 50 MPH. THIS WILL CAUSE AREAS OF LOW VISIBILITY FROM BLOWING
DUST. A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON INTO
TUESDAY EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON
WEDNESDAY...ESPECIALLY OVER THE SOUTHWESTERN SOUTH PLAINS WHERE
BRIEFLY CRITICAL CONDITIONS ALSO ARE POSSIBLE.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.